I've finally decide to quit taking my 1 8mg sub strip. I just decided to go ahead and face the enevitable that the pain will happen either now or months from now if I'm ever going to get off these. I'm trying the Thomas recipe to help...does anyone know about how long the withdraw from sub is? I have a 14 day Thomas recipe schedule so I'm hoping it will be over by then. Thanks for any help and the support!
I'm just wanting off of them fairly quickly. They just make me irritable and headaches and all that other bad stuff that comes along with taking them. I've been on them a year and I just want to be completely sober so bad I'm just going to face the withdraws. Try and minimize the PAWS and try this Thomas Recipe. I just really want to be totally drug free and have a new beginning this up coming year.
Well, I only took suboxone one time and it was for a short time in treatment. It wasn't a year or anything. So, someone else can probably tell you more. Suboxone WD is notorious for not being as intense as oxy or vicodin but lasts much, much longer. It can take months, because of it's long half life. Right now, since this is your first day off, you're probably not feeling too bad, but it'll get worse with the classic opiate withdrawal. I honestly wish they would stop giving it to people for more than a few weeks. IMO, that's the longest anyone would need it. Opiate withdrawal would be over in a few days whereas sub and methadone can last months. Looks to me like it would be much better tot take a few days in the beginning and be done. But, anyway, you don't have that option now, and it doesn't mean you can't get thru it. You CAN. Do you go to NA already as part of your sub treatment? If not, you'll need to start that or something similar. Also, the thomas recipe was a great idea. You can definitely get help from following it. Do you take any other meds or plan to while you WD?
I also don't have experience with Suboxone personally. My friend just went through his first cycle of it and it didn't work well when he tried to quit CT. I have never been a big fan of tapering but he opened my eyes a little. I do still think that it is a decision that can be the most painful but beneficial things a person can do to quit CT but noone will tell you that it is easy, for a reason. I respect your decision and wish you the best of luck. I don't have insurance or money to go through it again. Right before I left treatment about a month ago the administrator told me that I could come back because they had money sit aside for people without insurance and I could come back for a few days to a week if I needed to. I don't know if there is a place in TN like that but I am in KY and I went to The Brook Dupont hospital. May be something you want to check into so you know what your possible options are before it gets too bad, I hope it doesn't but I must be realistic. Look for all of your options and tell the "nut shell" version of your story to those you talk to. It may be the difference between getting in and getting discarded. Good Luck and come back for some support.
I do go to NA and talk with my preacher about what I'm going thru. And yes I am taking something to help with the withdraws...mentioned as one of the ingredients in the Thomas recipe. I'm taking 4 1mg klnopin a day. But I split them in half so I take 8 halves periodically throughout the day. I'm doing that for 13 days so I'm hoping the worst will be over by then. I know the Thomas recipe says it's just to get you thru the first 4-5 days, but seeing how sub withdraw is twice, sometimes 3x as long, I'm using them a little longer than the 4-5 day period.
Ok back to report. It went well for 3 days, well not well but I did not take any sub. But as I knew all along in the back of my mind that I might go back to them. No matter how strong someone's will power is, addiction is right up there with it. So anyhow I started back the subs and have cut back to 7/8 of sub a day. I read a lot of articles here and elsewhere and it seems people taper for a reason, go figure. Leave it to me to do things the hard way, so I have cut back and have still been committed to not taking any opiates. Not taking anything would be great, including klonopin, but for me, for right now those do help until I can...idk, do something else. I was airborne infantry in the army for 6 yrs so they do help me cope with things concerning that experience. But I thank you all, and apologize for the late follow up. The replies really helped me, kind words and stories of strength and hope from people who have been thru it really help. Just looked back over the replies and a few things I missed. Yes, I do take all the vitamins, and supplements in the Thomas recipe. I do attend NA but not daily due to work as our city has regular meeting at night, but not day time, just a few days a week. So I would imagine 2-3 meetings a week. Sorry if I missed anything, and again thank you all!
SpeedCityTN (live 5 mikes from Bristol Motor Speedway for those thinking that I was being a smarta**)
I worked in a sub clinic for a short time, and the doctor there insisted people tapered all the way down to 0.5 mg/day before stopping completely, and there were STILL w/d symptoms.
Please work with your sub doc to do a slow and deliberate taper. There is no need to be a huge hurry. You won't have w/d's for super long periods of time...that's a common misconception about Sub. The half life is long...but that really doesn't extend the w/d period, because due to the longer half life...w/d doesn't usually get rough until 2-3 days after you took your last dose...so there's a delayed start compared to other opiates. Sub w/d can be a little more intense, and last a little bit longer, but if a taper is done right, you won't have the endure the stuff you hear about in these horror stories. There is a lot of bad info out there about Subs.
If you can taoper slowly, and not jump off until you get to a much lower daily dose, you willbe much more successful in staying off, and w/d will be tolerable.
Also, be VERY careful with Klonopin, PLEASE. For starters, you shouldn't take that with Sub at all...it's contraindicated. IN higher doses, the combination has caused death from respiratory depression/arrest. Also...you are taking pretty hefty doses of the Klonopin. You do NOT want to end uop with a benzo addiction.
If you do this sub discontinuation right...more thought out instead of impulsively like you did the first time around, you will not need the Klonopin.
I like to do things the hard way too, I guess so I never forget the lesson. I'm getting better at accepting help and advice. I agree with all above, definitely taper the subs to as low as possible over some time. There's a lot of great info on the Health pages at the bottom of this page. Check out the soboxone/subutex FAQs. Glad you've kept your motivation, you're on your way.
Hey man, just checking in. I'm no expert, but I can tell you that I'm 90+ days sub free. After a 10-15 year battle with every opiate made...
I bought my subs from the street and used them originally to get off opiates. it worked, but I eventually used them recreationally too. I never went over 8-10mg's/day, but I was on them for over 7 months. I jumped off at about 4 mgs/day and that was really too high. I was miserable for almost 2 months. Of course the worst was the first two weeks. After that I was able to go back to work, but every second of every day was hell. Not the acute w/d's of opiates, but the anxiety and lack of energy was so long lasting. I came on here every other day praying someone would tell me it would end soon. but they lasted on and on. After I had scheduled my vacation an d set up all my "sick" excuses (knowing I was going to go through w/d's) I researched and realized I should've tapered more and longer, but that shipped had already sailed. I plowed through it, but if I had to do it over again I would've tapered much more intelligently.
I don't claim to know a ton about the half-life and residual effects of the Subs, but I can tell you my experience sucked. Mentally exhausting and miserable. It sounds like you have a better understanding this time around. As nursegirl stated, taper properly and it will be much more manageable for you. I've withdrawn from tramadol, vicoden, oxy's and sub's. Sub's was the longest lasting, but least physical. It was the most frustrating after 20 days because I expected to feel better by then....
You can do it brother, just plan ahead and be a warrior when the time comes....Good luck man. We're all rooting for you...
I don't know a thing about subs, but I hope things are getting a little better for you from yesterday and the day before. Know the tomorrow can't be any worse. The sun can't hide forever. Your days will be bright again soon. I promise you that.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.